MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-657
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Loss of consciousness (2418); Irritability (2421); Ambulation or Postural Difficulties (2544)
Date of Event 04/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
On january 7, 2020, a reporter for the lay-user/patient contacted lifescan (lfs) (b)(4), alleging that the patient¿s onetouch verio2 meter read inaccurately high compared to his feelings and/or normal readings.The complaint was classified based on the customer service agent (csa) documentation.The reporter stated that the alleged meter inaccuracy began during (b)(6) 2019 when the patient started to obtain higher results than usual.The reporter claimed the patient obtained alleged inaccurate high results of ¿180, 250 and 280 mg/dl¿ with the subject meter.He patient manages his diabetes with 22 units of lantus insulin in the morning.In response to the elevated results, the patient claimed he went to his diabetologist who referred him to hospital.The patient reportedly received rapid insulin and was hospitalized for 10 days.The reporter claimed that around (b)(6) 2019, after the patient left hospital, he started to take between 4-6 units of rapid insulin based on meter results.The reporter stated that around (b)(6) 2019, the patient developed symptoms of ¿lost weight, very yellow skin, bad mood, couldn¿t walk properly and lost consciousness.¿ the emergency medical services were reportedly contacted for assistance and they treated the patient with food and/or drink.No other device was used for testing.At the time of troubleshooting, the csa confirmed the unit of measure was set correctly on the subject meter.The csa noted the patient did not have control solution available to perform a quality control test.Replacement product was sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute low blood glucose excursion after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter has been returned and evaluated by lifescan product analysis with the following findings: the meter has passed all testing with no faults found.The reported issue could not be confirmed.In addition, a device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
CH  6300
MDR Report Key9652315
Report Number3008382007-2020-03852
Device Sequence Number19423576
Product Code NBW
UDI-Device Identifier00353885008716
UDI-Public00353885008716
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-657
Device Catalogue Number022-657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;